Hello scared and thank you for visiting MedHelp. I should warn you that we are not dotcors around here, so please always take the advice of a profesional over ours.
It sounds like you know what you are doing is bad for yourself. I have personally had addiction problems and I too always found excuses to keep on doing what I was doing. Yes your BS will fluctuate when you take those chemicals out of your system. You will need to adjust your dosage of insulin to fix that. It is not an excuse to keep doing what you are doing.
Again, I can sympathize with you, but I do have to criticize you as well. You only have one life and one body to live it in. Please take care of it.
Another non-physician here ...
JW has the best advice I can think of. It's gonna take courage and probably strong support from a sponsor or trusted pal/ family member who won't allow you to pretend to yourself or to allow life's pressures to set you back.
Deep down, drug addicts who are otherwise "normal" -- as you describe yourself -- are often in signficant emotional or psychological pain. Drugs are one way to escape that pain; but using doesn't bring the person any closer to confronting those demons that drive them to self-destructive behaviors.
Having a chronic condition for a long time can lead to depression, and yet there are safer, healthier alternatives to using speed to get thru your days. Like you, I've had DM since teen years .. about 35 years now .. and I know how frightening bad blood sugars and/or bad a1cs can be.
I'd encourage you to find your way back to being clean by honestly facing the problems that bring you to use. Some folks find that childhood trauma of "just" diabetes brings them to where you are. Others have endured horrible home/family lives where very negative & hostile messages got planted and fester for decades. All of those experiences of the past, however, are in the past ... and with the right attitude and support, you too can shove any negative stuff out of your current "self-talk" and get on with leading a good life.
Since you mentioned perhaps wanting to have children, I would add that it'd be a horrible form of abuse to consider marriage and children until you've been clean for a few years... clean long enough to endure life's challenges without going back into the abyss of addiction.
As JW pointed out so succinctly ... you have one life and one body. You're young enough to get a lot of joy from life if you allow yourself to. The choice is 100% in your hands.
On the assumption this is anonymous. I'm hoping other people with diabetes may read this and not get themselves in some trouble, either by informing themselves about the substance before putting it into their bodies, or by not using at all.
I am also not a doctor, but I am a fairly well-informed type 1 diabetic. 12 years now.
I recently had an a1c that was almost 7, and was seriously upset. I like my numbers lower and my control tighter. I only have this one body, as above said, and if my body is going to go to hell, I want to do it my own way. I don't want it to be as a result of ignorance, loose control or poor understanding of my body's mechanisms.
So here's my perspective: I tried smoking and snorting meth, and I plan on staying away from it. Forever. Period. Here's why:
While using, I found my blood sugars ran unusually high. I had my insulin pump on and functioning the whole time. I was eating practically nothing (I would force myself to eat a banana or something every few hours, and I check my blood sugar compulsively, even - especially? - when I'm high). Maybe the stress and paranoia of knowing I was on the drug and that others might notice or discover that I was high could be used to account for the high numbers I was running, hypothetically - but I've used drugs for recreationally before (I'll just say "more than once") and I'm not really hung up about it, so I doubt that was it.
Amphetamine creates a lot of nervous energy in the body in and of itself. I would compare the effects on the blood glucose resulting from being on it as mildly similar to the effects of glucagon shots. You know the crazy nervous rush you get from severe hypoglycemia episodes? (the mechanism being that adrenalin pumps into the system, the liver starts burning stored glycogen, turning it into glucose and pumping it into your blood stream - whereas the mechanism of the glucagon shot is the same, but presumably does so as the liver comes into contact with the injected, synthesized glucagon hormone, as opposed to your pancreas beginning to pump glucagon into your system once your body's feedback system detects that your overall blood glucose is dropping dramatically. Anyway, that's what they're designed to do, and that's what your body naturally does). If you could take meth and NOT get a rushing feeling in your body (similar to the "fight or flight" response), perhaps you could isolate this effect and disprove the correlation I draw here - but if you could do that, or develop the self-control necessary, I bet you probably wouldn't be messing with meth in the first place.
Perhaps, in this case, your body's tolerance of the drug has extended to the point that you show this response as a result of not having the drug in your system. That is to say: not being high literally makes you nervous. If that's the case, remember that it's only nerves that are causing your blood glucose to rise, and as stated above, you can treat that by adjusting your dosage with more insulin. *CAUTIOUSLY AND INTELLIGENTLY AND WITH A DOCTOR'S ADVICE/SUPERVISION*
To articulate further (I consider the following a less likely, but still plausible, explanation), severe and acutely onset depression is a known symptom, not only of coming down off meth, but also of withdrawal to longer-term meth withdrawal (this is true of most addictions - withdrawal leads to depression, at least in the short term). The distinction is important to make, I feel.
It's equally important to mention that if you're trying to cease using a drug, there is a high incidence of suicide as a result of this tendency toward withdrawal-related depression. These effects may be even more severe when coming off of or withdrawing from using methamphetamine (or its variants, eg MDMA). This is natural, and you should respond to it the way you would respond to any illness! - seek help, be honest with people you trust and with yourself about it, and absolutely do not be ashamed or try to hide or equivocate the fact that you feel like ****.
Anyway, it is possible that your numbers are getting ****** up when you try to quit because of the response of your lymbic or adrenal system, or other nonspecific chemical feedback system, to depression. Again, I am not a doctor - I just want to emphasize that this depression is temporary, and that life will get better. It just has to get worse for a while first.
If u had any idea how.uch damage you are doing you would stop Now!
It's important to do do now
. When u take meth your poor body can work that mess out of your dying liver. Your pancreas is overloaded as well as the damage to the inside and outside of your kidneys.
Dialysis happens when your body cannot get these toxins out. Your body is already weak from diabetes so why risk your health? The older u get it gets worse. You will end up on dialysis blindness nerve damage feet problems as well as your hands. Your brain shrinks. Who is going to take care if you?? Plus you will have ibm which is not fun meaning you can't hold your urine and poop as your intestines are destroyed.
read up on the facts
If you stop now be honest with your doctor get help you won't have to suffer in the near future
Get healthy do it today!!!
IBS I meant to say get help today
We don't want to lose u
First off I am not a doctor, second I like scarediabeticgirl am also a drug abuser (meth). I want to so badly quit the meth habit but am afraid to mention to the doctor that I am an abuser in fear that I'll get cut off my insurance. My a1c level is 13.11 my bg numbers are between 300-540 +-15 I know what I need to do but I don't know where to begin also I am 51 years old been using since I was 18.
Thank you for reaching out here.
Your blood sugars are dangerously high (You can go into DKA with these levels). Please reach out to your doctor for help.
Are you using insulin appropriately? Basal-bolus? Are you on MDI or pump?
Start with your diabetes management. If you can bring your sugars down you are going to start feeling a lot better.
How are you eating? Can you try low carb eating as well? It will also help management.
Can you commit to taking your insulin on time daily.
Can you commit to eating 3 low carb meals a day.
Can you commit to some daily exercise; can you do 30 minutes of easy walking daily?
Please let us know how you are doing!